MAUDE Adverse Event Report: NEW WORLD MEDICAL, INC. AHMED GLAUCOMA VALVE; GLAUCOMA DRAINAGE DEVICE

NEW WORLD MEDICAL, INC. AHMED GLAUCOMA VALVE; GLAUCOMA DRAINAGE DEVICE
Model Number FP8
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Intraocular Pressure Decreased (4468)
Date of Event 08/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Distributor reported, "this valve was implanted on (b)(6) 2022, but it did not reduce the patient's iop.This valve was then explanted and replaced with another fp-8.The surgeon assumes the cause could be malfunction of the valve.".
 
Additional Manufacturer Narrative
The device history record for the lot involved was reviewed and no issues were observed.Product was manufactured, tested, and released per validated procedures.Explanted valve was returned and underwent visual inspection and functional testing.Bodily fluid observed on device during visual inspection but valve appears undamaged.No other issues found with the device.State pressure test was also conducted on the unit to mimic the physiological flow conditions of the human eye, where the resulting pressure in the system measured and yielded passing results.The returned valve met the acceptance criteria and performed as expected.The issue of high iop condition as reported by customer could not be replicated or confirmed.
 
Additional Manufacturer Narrative
Distributor originally reported issue as, "this valve was implanted on (b)(6) 2022, but it did not reduce the patient's iop.This valve was then explanted and replaced with another fp-8.The surgeon assumes the cause could be malfunction of the valve".After submission, distributor provided a correction to the report stating, "after implantation of fp8, low iop was observed and continued, so it was replaced with another fp8".Results from original investigation are still applicable; the returned valve underwent functional testing and met the acceptance criteria.

Brand Name
AHMED GLAUCOMA VALVE
Common Device Name
GLAUCOMA DRAINAGE DEVICE
Manufacturer (Section D)
NEW WORLD MEDICAL, INC.
10763 edison court
rancho cucamonga CA 91730
Manufacturer (Section G)
NEW WORLD MEDICAL, INC.
10763 edison court
rancho cucamonga CA 91730
Manufacturer Contact
cristina avalos
10763 edison court
rancho cucamonga, CA 91730
9098705446
MDR Report Key15420388
Report Number1000125279-2022-00034
Device Sequence Number2544959
Product Code KYF
UDI-Device Identifier00892064002126
UDI-Public(01)00892064002126(11)211024(17)231024(10)L0721
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K980657
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/24/2023
Device Model NumberFP8
Device Catalogue NumberFP8
Device Lot NumberL0721
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer08/22/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian